@gemmat2014

Last reply

gemmat2014

Avonex or plegridy

Hi I'm having to change my DMD due to side effects off Copaxone which I thought suited me after a couple of years on it,all of a sudden I get chest tightness every time I inject and sometimes makes me dizzy,i know it's not the worst side effects but it's unpleasant and I don't like it. Just wondering if anyone has had experience of both of the above,the plegridy looks easier to inject with the auto inject as you don't have to add needles etc,i don't mind needles though btw lol. Any experiences of this would help me make my decision, I know about the flu like symptoms I don't think that will bother me anyways and like the fact with these drugs it's either once a week or twice a month,so please tell me what u think

cjtmn

@cjtmn

Hi - I've been on Plegridy since February 2015. The injection itself is quite easy and unlike Avonex, it is a subcutaneous shot (Avonex goes into the muscle). I don't have any experience with Avonex to compare the 2, but have 10 months of Plegridy experience if you have any questions about that drug. Good luck with your decision! Cheryl

gemmat2014

@gemmat2014

Hi thanks for getting back to me...I have actually asked ms nurse if I can just stop Copaxone until I start Plegridy as it seems like it's getting worse each time I inject.... anyways how do you find the side effects of plegridy? Thank you Gemma

cjtmn

@cjtmn

Hi Gemma, The side effects have been a little rough on me. It has gotten better over time, but I have been struggling with the decision of possibly switching to a non-interferon. Having said that, I belong to a fairly active Plegridy Facebook page and have seen that many get along really well. So please don't assume that you will have a hard time. The main things are to be really well hydrated before and for a few days after your shot, and to try different pain meds (if needed) to find what works for you. I stay on Aleve (naproxen) for about 36 hours faithfully. My 6-month post-Plegridy MRI came back completely stable. And I really love only having to inject every 14 days. So I have been hesitant to try something else. It's my first DMT. I hope that is helpful. Cheryl

gemmat2014

@gemmat2014

Ok il make sure im well hydrated thanks for that,what side effects have you had in particular to need the painkillers?I don't mind feeling unwell as in the flu like stuff as it has to be better than feeling like you can't breathe and so hot like your head is going to explode like the Copaxone seems to have started doing to me. Just want to know a little bit more of what to expect, the nurse said I can go to Avonex if the Plegridy doesn't suit me...I did previously try tecfidera but the tummy Cramps was too much along with the diarrhoea as I have pan colitis too so had to stop that too,i don't think they will do a MRI as I haven't had one since diagnosed and haven't had a relapse in 4yrs since I found out about my initial ms, two replapses really which have been the only two and wasn't on any meds as I was in the diagnosis stage. I feel lucky I have gone for so long without any relapses I'm just hoping it's not going to be a really bad one when I do have one, I had my son before I started any meds and breast fed for a good few months after before I started them. Thanks for your message

cjtmn

@cjtmn

Typically my worst side effects are: Headache (severe if not hydrated), chills, and achy bones - especially my back. My arms and legs feel heavy, too, but typically I can press on anyways. So I guess is the typical Flu Like Symptoms. I also get a big red spot where I inject about 6 days later. It's never bothered me much - it just looks a little ugly (which is why I won't inject my arms). Oddly enough, my side effects are worse when I inject my thighs vs my stomach. No clue why! ? Cheryl

gemmat2014

@gemmat2014

Hi thanks again for your help...il definitely keep hydrated then so I hopefully don't get too bad a headache....il just have to wait and see how it goes. I don't do my arms at all with my current med or tummy due to too many stretch marks so am only able to do my back and legs so i may have to start looking into doing my arms if I can,just always found it abit hard to do properly....il update when I've started in Dec and see how I'm doing xx

cjtmn

@cjtmn

Stretch marks haven't affexted my tummy and it is the least painful for me - extra fluffy ?. Wishing you the best. Give it some time. It can take awhile for your body to adjust.

moish

@moish

Hi Chery, After more then 2 years, how do you feel with the Plegridy? Are there still side effects? Thanks Moish

pinkie

@pinkie

I have now been on Plegridy all year, and I'm getting on well. But I have had very bad flu-likes, and I’ve been using Ibuprofen to deal with it. But I discovered a better way of banishing the side effects – Meloxicam. It’s on prescription only, but as I only take 4 pills over 3 days the doc was happy to prescribe it. The crucial thing is that it lasts 12 hours, so you don’t have to take pills in the middle of the night. I’m going to post this advice everywhere I see people talking about Plegridy effects – please tell me if this is helpful! Great to have no more FLS :-) Julie